Thunderstorm Wind, Berks
- When
- August 1, 3:25 PM EST
- Where
- Berks County, Oley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.380, -75.780
A severe thunderstorm knocked down a couple of trees in Oley.
An approaching cold front helped trigger strong to locally severe thunderstorms during the late afternoon and early evening of the 1st mainly in southeastern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front helped trigger strong to locally severe thunderstorms during the late afternoon and early evening of the 1st mainly in southeastern Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 1, 2:40 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAKENING COLD FRONT WILL CONTINUE TO SLOWLY SAG THROUGH THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. ANOTHER COLD FRONT WILL PUSH THROUGH ON WEDNESDAY AND BRING ANOTHER ROUND OF UNSETTLED WEATHER TO THE REGION. HIGH PRESSURE RETURNS ON THURSDAY THROUGH A BETTER PART OF SATURDAY. THIS IS WHEN ANOTHER COLD FRONT MOVING IN FROM THE NORTHWEST WILL SWEEP THROUGH. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AN 18Z ANALYSIS SHOWS WEAK COLD FRONT STILL DRAPED ACROSS THE SOUTHERN PORTIONS OF NEW YORK STATE INTO CENTRAL PENNSYLVANIA AND FINALLY STRETCHING BACK INTO THE GREAT LAKES REGION. A RATHER LARGE MCS CONTINUES TO MOVE SOUTHEASTWARD THROUGH THE UPPER MID-WEST AND WESTERN GREAT LAKES...THIS WILL COME INTO PLAY ON WEDNESDAY. CONVECTION JUST UPSTREAM WILL SLOWLY ADVECT INTO OUR NORTHERN ZONES OVER THE NEXT COUPLE OF HOURS. ISOLATED SUPERCELLS ACROSS NORTHEASTERN PENNSYLVANIA WERE TIED WITH THE LEAD SHORTWAVE TROUGH OF LOW PRESSURE PUSHING AHEAD OF THE ENSUING COLD FRONT. WITH CONVECTIVE TEMPERATURES BEING MET OR EXCEEDED ACROSS A BROAD AREA HAVE PRODUCED A STRENGTHENING CUMULUS FIELD. A FEW DISCRETE CELLS HAVE FOUND SOME LIFT ALONG THE BAY BREEZE OR WEAK SURFACE TROUGH AROUND THE PHILADELPHIA METRO AREA. EFFECTIVE BULK SHEAR ACROSS THE SOUTHERN HALF OF OUR CWA IS RATHER ROBUST, AT LEAST BASED OFF THE RUC ANALYSIS, BETWEEN 25 TO 30 KNOTS WHILE OVER THE NORTH IT IS LESS THAN 15 KNOTS. SURPRISINGLY THE NORTHERN HALF OF THE CWA WILL BE UNDER THE GUN THE MOST AS MULTICELL CLUSTERS PUSH DOWN AHEAD OF THE SURFACE FRONT FROM THE NORTHWEST. THESE STORMS COULD PRODUCE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAINFALL AS THEY MOVE TO THE SOUTHEAST AT AROUND 15 KNOTS. LAPS SOUNDINGS FROM AROUND THE REGION SHOW DRIER AIR IN THE MID-LEVELS, CORRESPONDING TO THE NORTHWEST FLOW, AS THE LOW-LEVELS SHOW WEAK MOISTURE ADVECTION FROM THE WEST. THIS DEPICTS AN INVERTED V-FEATURE ON THE SOUNDING WHICH IS NOTORIOUS FOR VERY STRONG, POSSIBLY DAMAGING WINDS AND LARGE HAIL. BOTH LOW AND MID-LEVEL LAPSE RATES SUPPORT THE THINKING THAT THE MAIN THREATS FOR THIS EVENING WOULD BE WIND AND HAIL. THE ONLY SAVING GRACE TODAY AS BEEN THE DRIER AIR MIXING DOWN ALL AFTERNOON AND THE FACT THAT THE SURFACE WINDS HAVE BEEN MORE WESTERLY AHEAD OF THE FRONT. WE ARE NOT EXPECTING MUCH IN THE WAY OF CONVECTION FIRING UP PRIOR TO THE COLD FRONT PASSAGE...JUST WAITING FOR THE UPSTREAM STORMS TO MOVE INTO OUR REGION. ONCE THE FRONT MOVES THROUGH LATER TONIGHT WE WILL SEE A CLEARING TREND FROM NORTHWEST TO SOUTHEAST. A FRESH AIRMASS TAKES A WHILE TO FINALLY WORKS ITS WAY INTO THE REGION TONIGHT SO WE ARE NOT EXPECTING DEWPOINTS TO DROP MUCH IN THE WAKE OF THE WEAK COLD AIR ADVECTION. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... WITH THE COLD FRONT TO OUR SOUTH TUESDAY MORNING A VERY BRIEF SHOT OF HIGH PRESSURE WILL MOVE INTO THE REGION DURING THE DAY. THE MID-LEVEL PARENT LOW PRESSURE OVER THE GREAT LAKES WILL DRIFT TOWARDS THE EAST AND BEGIN TO DROP MID-LEVEL HEIGHTS A BIT ACROSS OUR REGION. WEAK COLD AIR ADVECTION KICKS IN BUT AGAIN THIS WILL BE SHORT LIVED AS THE SURFACE AND LOW-LEVEL FLOW BEGINS TO TURN MORE TOWARDS THE WEST. TUESDAY SHOULD BE A PRECIPITATION FREE DAY WITH THE HIGH PRESSURE OVERHEAD. THE MCS MENTIONED IN THE NEAR TERM WILL CONTINUE ITS SOUTHEASTWARD PROGRESSION ON TUESDAY AND WEDNESDAY. THE MOST LIKELY TIMEFRAME FOR THIS MCS WILL BE WEDNESDAY LATE MORNING THROUGH THE AFTERNOON HOURS. THE GFS AND ECMWF MODELS APPEARED TO HAVE A BETTER HANDLE ON THE MOVEMENT OF THIS MCS INTO OUR REGION. WITH REGARDS TO SENSIBLE WEATHER, CLOUDS WILL BE ON THE INCREASE BY WEDNESDAY MORNING WITH MOSTLY CLOUDY TO OVERCAST SKIES LASTING THROUGH WEDNESDAY. VERY HEAVY RAINFALL IS ALSO EXPECTED FROM THIS SYSTEM AND DEPENDING ON THE SIZE OF THE SYSTEM, A LOT OF AREAS COULD SEE A GENEROUS AMOUNT OF RAIN ON WEDNESDAY. AS A RESULT WE HAVE BOUGHT THE GUIDANCE SUGGESTING COOLER TEMPERATURES ACROSS THE REGION. WEDNESDAY NIGHT CLOUDS SHOULD BEGIN TO CLEAR AS THE SYSTEM DEPARTS THE REGION SETTING THE STAGE FOR A DRY AND SEASONABLE THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FOR THIS EXTENDED FORECAST PERIOD...IN GENERAL THE UPPER RIDGE PATTERN HOLDS OVER THE CENTRAL U.S. WITH W-NW FLOW ALOFT OVER THE NORTHEAST AND MID ATLANTIC REGIONS. HWVR...BOTH THE GFS AND ECMFW SUGGEST THE UPPER RIDGE MAY WEAKEN SMWHT TOWARDS THE BEGINNING OF NEXT WEEK. HIGH PRESSURE WILL DOMINATE MUCH OF THE TIME...ALTHO LOW PRESSURE IS FCST TO MOVE EWD ACROSS NY STATE SATURDAY AND SATURDAY NIGTH AND INTO NEW ENGLAND BY SUN. THE TRAILING FRONTAL SYSTEM WILL BRING AN INCREASED CHANCE OF T-STORMS ON SAT INTO SAT NIGHT...WITH PERHAPS SOME LINGERING CNVTN EARLY SUN MORNING OVER THE DELMARVA REGION. AT THIS LONGER RANGE OF COURSE CONFIDENCE IN THE TIMING FOR PRECIP IS NOT VERY HIGH...BUT SAT OR SAT NIGHT LOOK LIKE THE BEST CHANCE FOR RAIN. TEMPERATURES DURING THIS PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE MAIN FORECAST CHALLENGE IS THE EXTENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH ABOUT MID TO LATE THIS EVENING. A COLD FRONT WILL MOVE INTO THE AREA TOWARD EVENING THEN SHIFT TO OUR EAST TONIGHT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING JUST TO OUR NORTHWEST AND THIS ACTIVITY WILL CONTINUE TO SPREAD SOUTHEASTWARD. WHILE ISOLATED SHOWERS/STORMS HAVE DEVELOPED AHEAD OF THIS WITH A WIND SHIFT LINE, IT APPEARS WE WILL HAVE TO WAIT FOR ANY MORE ORGANIZE ACTIVITY TO MOVE INTO THE AREA FROM THE NORTHWEST. FOR NOW, WE CARRIED A VCSH AND A CB DESCRIPTOR FROM WEST TO EAST AND WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS WHEN SHOWERS/STORMS HAVE A BETTER CHANCE OF IMPACTING A TERMINAL. SOME STORMS COULD BE LOCALLY GUSTY AND SOME SUB-VFR CONDITIONS WILL OCCUR FOR A BRIEF TIME. SOUTHWEST TO WEST WINDS TO ABOUT 10 KNOTS THIS AFTERNOON WILL SHIFT TO THE WEST AND NORTHWEST. THESE WINDS ARE EXPECTED TO DIMINISH TONIGHT, BUT ANY TERMINAL THAT HOLDS ONTO SOME WIND SHOULD MAINTAIN A NORTHWEST DIRECTION. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END FROM NORTHWEST TO SOUTHEAST DURING THE FIRST HALF OF THE NIGHT ALONG WITH CLOUDS ON THE WANE. LIGHT WINDS AND LESS CLOUDS MAY ALLOW PATCHY FOG TO DEVELOP OVERNIGHT, ESPECIALLY WHERE ANY HEAVIER RAIN OCCURRED ALLOWING THE LOW-LEVEL MOISTURE TO REMAIN ELEVATED LONGER. FOR NOW, JUST HINTED AT THIS AT KTTN AND KMIV LATE. FOR TUESDAY, ANY PATCHY FOG WILL DISSIPATE EARLY THEN A NORTHWEST WIND WILL INCREASE TO ABOUT 10 KNOTS. THERE COULD BE SOME LOCAL GUSTINESS IN THE AFTERNOON, HOWEVER THIS APPEARS TO NOT BE MUCH HIGHER THAN THE SUSTAINED WINDS SO IT WAS NOT INCLUDED AT THIS TIME. THE AIRMASS DRIES OUT SOME AND WITH ENOUGH MIXING CUMULUS DEVELOPMENT SHOULD BECOME FEW TO SCATTERED. OUTLOOK... TUESDAY AND WEDNESDAY...A WARM FRONT GENERALLY TO OUR SOUTH WITH A DISTURBANCE TRACKING ALONG IT. IT APPEARS THAT A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO OUR AREA LATER TUESDAY NIGHT FROM THE NORTHWEST, HOWEVER THERE IS SOME UNCERTAINTY ON EXACTLY WHERE THE MORE ORGANIZED ACTIVITY TRACKS. THERE COULD BE A PERIOD OF SUB-VFR CONDITIONS ASSOCIATED WITH LOWER CEILINGS AND ALSO HEAVIER RAIN. THE MOST CONCENTRATED ACTIVITY MAY THIN OR MOVE OUT OF THE AREA BY MID MORNING WEDNESDAY. THURSDAY AND FRIDAY...VFR WITH HIGH PRESSURE ACROSS THE AREA. CLOUDS MAY INCREASE LATE FRIDAY THOUGH. SATURDAY...A FRONTAL BOUNDARY APPROACHES WITH THE CHANCE FOR SOME SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON AND EVENING. VFR WITH THE EXCEPTION IN CONVECTION. && .MARINE... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ARRIVE ALONG AND AHEAD OF THIS FRONT THROUGH ABOUT MIDNIGHT. SOME STORMS COULD BE STRONG WITH LOCALLY GUSTY WINDS AND HEAVY RAIN. THIS ACTIVITY IS THEN EXPECTED TO MOVE TO THE EAST OVERNIGHT AS THE FRONT SETTLES SOUTHEASTWARD. THE SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE A BIT BUT IS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE FRONT THEN STALLS JUST TO OUR SOUTH TUESDAY WITH A WAVE OF LOW PRESSURE TRACKING ALONG IT LATER TUESDAY NIGHT AND WEDNESDAY. THIS MAY BRING A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA DURING THIS TIME. THE SURFACE FLOW WILL TURN FROM NORTHWEST TO SOUTHWEST, THEN FROM THE NORTHEAST WEDNESDAY. DEPENDING ON WHERE THE WARM FRONT SITS WILL DETERMINE THE WIND DIRECTION AND ATTM WE PLACED THIS CLOSE TO THE SOUTHERN ZONES. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY, HOWEVER SOMEWHAT OF A NORTHEASTERLY SURGE MAY OCCUR THURSDAY. THE NAM/WRF APPEARS TO BE A BIT TO STRONG WITH THIS, SO WE KEPT WINDS JUST UNDER SMALL CRAFT ADVISORY CRITERIA. A WARM FRONT THEN ARRIVES LATE FRIDAY WITH THE NEXT COLD FRONT SCHEDULED TO ARRIVE LATER SATURDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...HEAVENER/GAINES SHORT TERM...HEAVENER/GAINES LONG TERM...AMC AVIATION...GORSE MARINE...GORSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EDT MON AUG 1 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-021945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 344 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE REGION THIS EVENING. THESE STORMS COULD PRODUCE LARGE HAIL, DAMAGING WINDS, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE REGION THIS EVENING. SOME STORMS COULD PRODUCE LARGE HAIL,DAMAGING WINDS, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON AUG 1 2011
NJZ016>022-026-027-011945-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
211 PM EDT MON AUG 1 2011
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER...OCEAN AND SALEM
COUNTIES...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF DEVELOPING THUNDERSTORMS IN BURLINGTON, CAMDEN AND
GLOUCESTER COUNTIES. THE STRONGEST THUNDERSTORM WAS IN GLOUCESTER
COUNTY NEAR MULLICA HILL AND MOVING SOUTHEAST AT 30 MPH. THAT
THUNDERSTORM WILL BE NEAR FRANKLINVILLE...CLAYTON AROUND 215
PM...MALAGA...NEWFIELD AROUND 230 PM...BUENA...VINELAND AROUND 245
PM...DOROTHY...MIZPAH AROUND 300 PM...ESTELL MANOR AND POMONA AROUND
315 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY OF THESE STORMS,
ESPECIALLY THE GLOUCESTER COUNTY THUNDERSTORM.
EXPECT LIGHTNING TO INCREASE WITH THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3986 7412 3954 7435 3954 7440 3939 7457
3930 7483 3932 7486 3928 7492 3969 7534
3986 7523 3989 7514 3994 7514 4001 7504
4012 7476 4018 7469 4008 7456 4017 7440
4016 7427 4010 7424 4010 7416 4013 7411
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT MON AUG 1 2011
DEZ003-004-012000-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
315 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GEORGETOWN...MOVING
SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BETHANY BEACH
AROUND 320 PM...SOUTH BETHANY AROUND 325 PM AND FENWICK ISLAND AROUND
340 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3845 7524 3850 7531 3864 7516 3861 7511
3861 7512 3860 7514 3860 7511 3859 7510
3860 7508 3858 7504 3846 7503 3844 7505
MEOLASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT MON AUG 1 2011
PAZ060-061-012115-
BERKS PA-LEHIGH PA-
346 PM EDT MON AUG 1 2011
...STRONG POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT BERKS AND
LEHIGH COUNTIES...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO LOCALLY SEVERE THUNDERSTORMS ALONG A LINE EXTENDING
FROM 31 MILES WEST OF LEHIGHTON TO 36 MILES NORTHWEST OF READING TO
20 MILES NORTHWEST OF READING...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR WOMELSDORF AROUND 400
PM...WERNERSVILLE...STRAUSSTOWN AROUND 415 PM...WHITFIELD...SINKING
SPRING AROUND 430 PM...WYOMISSING HILLS...WYOMISSING AROUND 445
PM...WANAMAKERS AND NEW MORGAN AROUND 500 PM.
WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS.
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SCHUYLKILL COUNTY
AND A WARNING MAY BECOME NECESSARY FOR BERKS OR LEHIGH COUNTIES IF
SOME OF THE PRESENT STORMS MAINTAIN THEIR INTENSITY.
PLEASE SEEK SHELTER AT THE FIRST SIGHT OF THREATENING WEATHER.
LAT...LON 4053 7634 4052 7630 4054 7618 4056 7615
4058 7609 4060 7605 4059 7603 4064 7600
4070 7585 4047 7550 4016 7586 4042 7629
4052 7635
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT MON AUG 1 2011
DEZ001-002-MDZ008-012-015-012100-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
407 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF ELKTON...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR PERRYVILLE AROUND 415 PM...HOLLYWOOD
BEACH AROUND 430 PM...CECILTON...SASSAFRAS AROUND 445 PM...TOWNSEND
AND GREEN SPRING AROUND 500 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS LIKELY TO PRODUCE SMALL HAIL.
LAT...LON 3959 7612 3944 7554 3937 7550 3933 7545
3915 7555 3938 7612 3938 7607 3942 7602
3945 7600 3946 7602 3952 7599 3955 7603
3954 7607 3958 7612
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT MON AUG 1 2011
NJZ018-019-027-PAZ068-069-071-012115-
BUCKS PA-CAMDEN NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
409 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 6 MILES NORTH OF
PHILADELPHIA...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
ROCKLEDGE...HOLMESBURG AROUND 415 PM...DELANCO...RIVERSIDE AROUND
430 PM...WILLINGBORO...LUMBERTON AROUND 445 PM...PEMBERTON...MOUNT
HOLLY AROUND 500 PM...PEMBERTON HEIGHTS AND WRIGHTSTOWN AROUND 515
PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL LIKELY PRODUCE SMALL HAIL AND HEAVY RAIN.
LAT...LON 3979 7480 4006 7521 4015 7514 4010 7457
4009 7457 4007 7457
TFGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD CLARKSVILLE 38.55N 75.15W
08/01/2011 SUSSEX DE LAW ENFORCEMENT
THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
CLARKSVILLE AREA.
&&
EVENT NUMBER PHI1100446
TGThe Philadelphia radar (KDIX), 126 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
7 thunderstorm wind, 4 hail. Local standard time, as filed.
A severe thunderstorm knocked down a couple of trees in Oley.
A severe thunderstorm knocked down a couple of trees in Tulpehocken Township..
A severe thunderstorm knocked down a few trees in King of Prussia (Upper Merion Township).
A severe thunderstorm knocked down a few trees in Mahoning Township..
A severe thunderstorm knocked down about two dozen trees in Philadelphia, in the Manayunk, West and Lower Northeast section of city.
Penny size hail fell in Drexel Hill (Upper Darby Township).
A severe thunderstorm knocked down large tree limbs in Sharon Hill.
A severe thunderstorm dropped nickel to quarter size hail in Sharon Hill Borough.
A severe thunderstorm produced a wind gust of 60 mph at the Philadelphia International Airport.
A severe thunderstorm also dropped quarter size hail at the Philadelphia International Airport.
A severe thunderstorm dropped quarter size hail in Boothwyn (Upper Chichester Township).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340647, 340648, 340651, 340649, 340653, 340656, 340652, 340657, 340654, 340659, 340660.